JIPAM logo: Home Link
Home Editors Submissions Reviews Volumes RGMIA About Us

  Volume 2, Issue 1, Article 2
Monotone Methods Applied to Some Higher Order Boundary Value Problems

    Authors: John M. Davis, Johnny Henderson,  
    Keywords: Differential Inequality, Monotone Methods, Upper and Lower Solutions, Maximum Principle  
    Date Received: 26/06/00  
    Date Accepted: 06/07/00  
    Subject Codes:


    Editors: Ravi P. Agarwal,  

We prove the existence of a solution for the nonlinear boundary value problem

  $displaystyle u^{(2m+4)}=fleft(x,u,u'',dots,u^{(2m+2)}ight), qquad x in [0,1],$  
  $displaystyle u^{(2i)}(0)=0=u^{(2i)}(1), qquad 0le ile m+1,$  

where $ f:[0,1]times{mathbb{R}}^{m+2}o{mathbb{R}}$ is continuous. The technique used here is a monotone method in the presence of upper and lower solutions. We introduce a new maximum principle which generalizes one due to Bai which in turn was an improvement of a maximum principle by Ma.

  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page

      search [advanced search] copyright 2003 terms and conditions login